MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V441M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "cutting knife", olympus selected "kd-v441m" which was shipped the most in the area and in the study period.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Https://doi.Org/10.1007/s00464-021-09000-0 once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "the assessment of the asge-grading system of ercp: a large-sample retrospective study." this retrospective study aimed to assess the association between the degree of difficulty for ercp and the rates of success and adverse event, in turn demonstrating the validity and practicality of this system.A total of 20,652 ercp procedures performed during the study period were analyzed.The overall success rate increased from 92.8% to 94.0%, while the distribution of procedures and the incidence of complications showed little variation.The success rate revealed a significantly decreasing trend with increasing difficulty (ranging from 55.6 to 98.6%), mainly for biliary diseases.In addition, the difficulty scale was not associated with any differences in the rate of adverse event, except for the pancreatitis for grade 1 procedures, which had a low incidence.This study concluded that the asge-grading system can help predict the success rate of ercp procedures but showed poor performance in predicting adverse events.Type of adverse events/number of patients: cohort - 1.Pancreatitis - 511 patients.Bleeding - 410 patients.Cholangitis - 62 patients.Perforation - 26 patients.Cohort - 2.Pancreatitis - 536 patients.Bleeding - 412 patients.Cholangitis - 83 patients.Perforation - 32 patients.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6)/kd-v441m, (b)(6)/jf-240 and (b)(6)/jf-260v.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to e4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15770768
Report Number9614641-2022-00588
Device Sequence Number4973120
Product Code KNS
UDI-Device Identifier04953170382703
UDI-Public04953170382703
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-V441M
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON- OLYMPUS BALLOON, SN UNKNOWN; NON- OLYMPUS BASKET, SN UNKNOWN; NON- OLYMPUS C-ARM ERCP X-RAY, SN UNKNOWN; NON- OLYMPUS GUIDEWIRE, SN UNKNOWN; OLYMPUS JF-240, TJF-240 OR JF-260V, SN UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown